MAUDE Adverse Event Report: ARTHREX, INC. BIO-COMP SWVLK 3.5X 15.8MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. BIO-COMP SWVLK 3.5X 15.8MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number BIO-COMP SWVLK 3.5X 15.8MM
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/25/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was requested/is expected but has not returned for evaluation.The cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a mpfl - patella stabilisation.The screw broke at the first turn.The remaining part still lies in the soft tissue and could not be recovered.A swivelock 3.5 was used again.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.Updated information obtained (b)(6) 2018: the fragment was not retrieved, it is located in the soft tissue area of the quadriceps tendon and can not move.No x-ray is available.According to the doctor no impairment or consequential damages is foreseeable.
 
Additional Manufacturer Narrative
Complaint confirmed.Visual evaluation revealed that the bio-composite screw and the peek eyelet were not returned.Only swivelock driver was returned.Complainant's event is most likely caused by improper bone preparation.

Brand Name
BIO-COMP SWVLK 3.5X 15.8MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8083807
Report Number1220246-2018-00750
Device Sequence Number295733
Product Code MAI
UDI-Device Identifier00888867283626
UDI-Public00888867283626
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K101823
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model NumberBIO-COMP SWVLK 3.5X 15.8MM
Device Catalogue NumberAR-2325BCC-1
Device Lot Number10233376
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2019
Initial Date Received by Manufacturer 10/30/2018
Supplement Date Received by Manufacturer10/30/2018
Initial Report FDA Received Date11/19/2018
Supplement Report FDA Received Date02/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;